Message Boards » General Diet and Weight Loss Help

TOPIC: Hydration during illness

 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
January 13, 2014 4:50 PM
Hi all,

I can think of no better place to go for "experts" on hydration than here on MFP.

Back story:
Last Wednesday I came down with fever and chills (flu). Taking ibuprofen made me at least somewhat functional and I could even eat. Now it is Monday, and I think that as of last night the worst of the fever chills is over (I'm hoping, tonight will tell). I can't seem to be able to wean myself off the ibuprofen, though. Most days I could eat, and I drank a fair amount of hot green tea ( 48oz a day ) during the chill periods, and about 32 oz of plain water during the fever periods, so about a total of 80 oz's a day. Usually that is more than enough for "colorless urine" throughout the day.

Except I have the exact opposite. It's dark yellow/orange. Every.Single.Time.

At night I get super hot but don't perspire, so I end up using a cold washcloth on my head and turning on fans.

Today, I have absolutely no appetite, and the thought of food makes me queasy. Last night I had an absolutely horrid headache.

I am also retaining water. I gained 9 pounds since Wednesday, and look/feel puffy.

So question time.

1. Should I just pound water like it's my business?. Since I am queasy today, is there a way to avoid vomiting it back up?

2. Is there something else besides water that will improve hydration?

3. Does constant ibuprofen use for 5 days cause water retention or other problems?
  50137404
January 13, 2014 11:38 PM
QUOTE:

Does constant ibuprofen use for 5 days cause water retention or other problems?


Well, using ibuprofen a lot does occasionally cause kidney failure, and that could explain the fluid retention, dark urine, etc. Or it could just be from the flu. Since no one can diagnose you over the web, i would see a doctor.

In the mean time, i'd increase water slightly and swap the ibuprofen for tylenol (metabolized by the liver instead of kidneys).

If things happen to get worse, consider going to the ER.

Keep us posted..
January 14, 2014 12:31 AM
Hi. I have been struck by this friggin cold/flu too and have been ill since Friday. I have gained 4-5lbs, been drinking plenty of water and have the same results. With all the medicine I have been taking I've been left quite backed up too which I guess is resulting in the weight gain. Going to try just water today and plenty of it with maybe some soup later. Hope u feel better soon but I would suggest the doctors for u.
  49275057

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.